|Low WBC + Fatigue
Jun 23, 2002
Hi, I know stress and anxiety can cause many symptoms such as fatigue, malaise, etc.. But can it also decrease your White Blood Cell count? My current WBC is 3.6 (10-3/MM-3). My Neutriphils are 43 which are also considered low, and my Lymphocytes are 43, which is in the normal range, but still considered rather high. Everything else on the CBC is normal. Would this be from a virus or could such factors as extreme stress and anxiety cause this? Or perhaps anxiety and stress is also a neurological dissorder associated with a viral illness such as HIV? Any sort of info would be greatly appreciated, thank you very much and I admire your strength. I am a musician as well in the bay area, keep on pluggin on the keys!
Response from Dr. Frascino
Well, if you're a musician here in the Bay Area, no wonder you're stressed! Yes, routine viral infections like common colds, etc, can temporarily depress your total white blood cell count. Too much stress and anxiety can do almost anything, but they are especially noteworthy for causing fatigue and malaise. HIV can cause different changes in CBC results depending on the stage of infection -- acute infection, chronic infection, late stage disease, etc. So, what to do? Well, if you have been at significant risk for HIV, then get tested. It's easy and always good to cross that off the list of possibilities. Second, consider repeating your CBC to see if your results were just a transient thing. Third, decrease your stress. Try yoga, take a walk in Golden Gate Park, get a dog, but whatever you do, don't try to drive across the Bay bridge during rush hour.
Chances are you are fine. Yes, I'll keep tickling the ivories and you keep the tunes coming as well OK?
please help me
- Do Opportunistic Infections Affect Your WBC?
- Wbc High Or Low With Hiv
- Burning Urethra After Touching Rectum Worried I Have HIV
- Ear Infection After Anal Sex With Condom Does It Mean I Have HIV
- Eye Floaters After Receiving Oral Sex Worried I Have HIV
- Night Sweats After Blowjob Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.